Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Jun 1, 2014, 9:58 PM CDT for Osborne County, Kansas. It took effect at Jun 2, 2014, 1:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2014, 9:58 PM CDT (02:58 UTC)
- In effect from
- Jun 2, 2014, 1:00 AM CDT
- Expired
- Jun 3, 2014, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S F Solomon River near Osborne (OSBK1). The gauge peaked at 12.89 ft at Jun 2, 2014, 5:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
305 WGUS43 KGID 020258 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 958 PM CDT SUN JUN 1 2014 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS... SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY && KSC141-021758- /O.NEW.KGID.FL.W.0002.140602T0600Z-140603T0600Z/ /OSBK1.1.ER.140602T0600Z.140602T0600Z.140602T1200Z.NO/ 958 PM CDT SUN JUN 1 2014 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * FROM LATE TONIGHT TO LATE MONDAY NIGHT..... * AT 9:30 PM SUNDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TOMORROW. * AT 14.0 FEET...THE NORTH BANK OVERFLOWS. AT 15 FEET...THE SOUTH BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
1 follow-up statement
836 WGUS83 KGID 021345 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 845 AM CDT MON JUN 2 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS... SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY && KSC141-021415- /O.CAN.KGID.FL.W.0002.000000T0000Z-140603T0600Z/ /OSBK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 845 AM CDT MON JUN 2 2014 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 8:30 AM MONDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.5 FEET. FLOODING IS NO LONGER FORECAST. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$ HALBLAUB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jun 1, 8:27 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 1, 8:27 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 827 PM CDT SUN JUN 1 2014 .UPDATE... ISSUED AT 823 PM CDT SUN JUN 1 2014 WENT AHEAD AND REMOVED THE REMAINING KANSAS COUNTIES FROM THE SEVERE THUNDERSTORM WATCH AND UPDATED THE FORECAST. CONTINUING TO MONITOR THE APPROACHING LINE OF STORMS ACROSS WESTERN NEBRASKA...AS THEY APPEAR TO HAVE THE MOMENTUM GOING TO REACH AT LEAST THE WESTERN BOUNDARIES OF OUR FORECAST AREA. HRRR SEEMS TO BE DOING PRETTY WELL HANDLING THIS LINE OF STORMS THUS FAR... EVENTUALLY DISSIPATING THIS LINE OF STORMS ACROSS WEST CENTRAL NEBRASKA AROUND 4-6Z...AND STUCK FAIRLY CLOSE TO THIS MODEL GUIDANCE. UPDATE ISSUED AT 715 PM CDT SUN JUN 1 2014 STORM EVOLUTION BEHAVED PRETTY MUCH AS EXPECTED DURING THE LATE AFTERNOON/VERY EARLY EVENING HOURS...WITH THE MAIN SEVERE THREAT CONCENTRATING OVER KS ZONES AND LESS-SO NORTH OF THE STATE LINE. HAVE ALLOWED THE SEVERE THUNDERSTORM WATCH TO BE CANCELLED EARLY FOR ALL 24 NEB COUNTIES...BUT WILL HANG ONTO 6 KS ZONES AT LEAST A LITTLE BIT LONGER WITH ACTIVE STRONG STORMS IN THAT AREA...AND SEVERE STORMS VERY NEAR THE SOUTHERN EDGE. MAIN CHANGE IN FORECAST EXPECTATIONS FOR THIS EVENING FROM EARLIER THINKING IS THAT IT NOW APPEARS THAT NEW ROUND OF NORTHWEST NEB CONVECTION MAY HAVE AN INCREASING CHANCE OF REACHING AT LEAST THE WESTERN CWA BEFORE WEAKENING OR DISSIPATING. ALTHOUGH NOT EXPECTING THIS ACTIVITY TO BE SEVERE BY THE TIME IT GETS HERE...DECIDED IT WOULD BE PRUDENT TO PUT IN A FEW HOURS OF SLIGHT POPS FOR AREAS MAINLY WEST OF AN ORD-ORLEANS LINE IN THE WESTERN CWA FROM 9PM-MIDNIGHT. THE EVOLUTION OF THIS UPSTREAM CONVECTION WILL OBVIOUSLY BEAR CLOSE WATCHING OVER THE NEXT FEW HOURS TO MAKE SURE IT DOESN/T PUSH INTO THE CWA ANY FARTHER OR WITH MORE INTENSITY THAN CURRENTLY EXPECTED. OTHERWISE...CENTRAL PORTIONS OF THE CWA...INCLUDING THE TRI-CITIES AREA...SHOULD IN THEORY BE MOST FAVORED TO BE DONE WITH CONVECTION FOR THE NIGHT PENDING THE EVOLUTION OF WESTERN NEB STORMS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 420 PM CDT SUN JUN 1 2014 AS WAS QUITE WELL-ANTICIPATED...NUMEROUS THUNDERSTORMS...SOME MARGINALLY SEVERE AT TIMES...HAVE BEEN ONGOING WITHIN MAINLY THE WESTERN 1/2 OF THE CWA SO FAR THIS AFTERNOON...WITH ACTIVITY SLOWLY BUT SURELY EXPANDING MORE-SO INTO THE EASTERN 1/2 OF THE CWA. ALTHOUGH SEVERE-CRITERIA REPORTS HAVE BEEN RATHER FEW SO FAR...IN PART OWING TO A "MESS" OF STORM SCALE MERGERS/INTERACTIONS DISRUPTING INDIVIDUAL CELLS FROM MAINTAINING OR REACHING PEAK POTENTIAL INTENSITY...A SEVERE WEATHER THREAT WILL NONETHELESS PERSIST FOR SEVERAL MORE HOURS ESPECIALLY WITHIN THE SOUTHEAST HALF OF THE CWA. FOR THE TIME BEING...SEVERE THUNDERSTORM WATCH CONTINUES FOR ALL 30 COUNTIES THROUGH 10 PM...BUT THE EXTREME WESTERN CWA IS ALREADY BEHIND THE MAIN...BACK EDGE OF STORMS AND THE NORTHERN CWA APPEARS TO BE VERY WORKED OVER BY COOLER CONVECTIVE OUTFLOW...SO WILL PROBABLY START TRIMMING AWAY SOME OF THESE COUNTIES FROM THE WATCH WITHIN THE NEXT 1-2 HOURS. RAINFALL-WISE...WE ARE NOT AWARE OF ANY FLOODING ISSUES BEYOND THE LIKELY BRIEF URBAN/STREET FLOODING TAKING PLACE IN VARIOUS LOCATIONS...AND RADAR ESTIMATED RAINFALL SEEMS TO BE OVERESTIMATING REALITY BY AROUND ONE-THIRD BASED ON LIMITED GROUND TRUTH. NONETHELESS...A GOOD CHUNK OF THE CWA HAS ALREADY SEEN OR WILL EVENTUALLY SEE A DECENT COVERAGE OF 1-2 INCHES AND LOCALLY HIGHER...ESPECIALLY BETWEEN ROUGHLY I-80 AND THE KS STATE LINE. TURNING TO THE METEOROLOGICAL SITUATION AS OF 20Z/3PM...THE MAIN PLAYER IN THE MID-UPPER LEVELS IS THE SOUTHEASTERN EXTENSION OF A PROGRESSIVE SHORTWAVE TROUGH THAT EXTENDS FROM THE LOCAL AREA NORTHWESTWARD INTO THE WESTERN DAKOTAS. ELEVATED MOISTURE CONVERGENCE EVIDENT AT THE 700MB LEVEL HAS BEEN FEEDING INTO THE WESTERN HALF OF NEB/NORTHWEST KS ALL DAY...WHICH LED TO AT LEAST A SLIGHTLY-EARLIER ONSET OF STRONG TO MARGINALLY SEVERE CONVECTION...BUT ALSO LIKELY HELPED TO KEEP MUCH OF AT LEAST THE NORTHERN CWA FROM REALIZING A MORE EXTENSIVE SEVERE WEATHER THREAT. AT THE SURFACE...IT GOES WITHOUT SAYING THAT AN EXTENSIVE OUTFLOW BOUNDARY CONTINUES SURGING SOUTHWARD ACROSS MUCH OF THE NORTHERN 1/2 TO 2/3 OF THE CWA IN ASSOCIATION WITH THE COLD POOL FROM THE WIDESPREAD ONGOING CONVECTION. ALTHOUGH THE EXACT EVOLUTION OF THE NEXT SEVERAL HOURS IS STILL IN QUESTION...ITS STARTING TO LOOK MORE AND MORE LIKE MUCH OF THE NEB CWA IS SEEING A SLOWLY-WANING SEVERE THREAT...WITH THE NOTABLE POSSIBLE EXCEPTION OF A POTENTIAL ORGANIZED WIND THREAT MAINLY NEAR/SOUTH OF HIGHWAY 6 ALONG THE APPARENT SQUALL LINE THAT APPEARS TO BE ORGANIZING ALONG THE BACK EDGE OF CONVECTION. MEANWHILE...THE MAIN FOCUS FOR SEVERE WEATHER OVER THE NEXT FEW TO SEVERAL HOURS WILL BE NEAR/SOUTH OF THE STATE LINE...WHERE MUCH OF OUR KS ZONES ARE CURRENTLY REALIZING 1000-2000 J/KG MIXED-LAYER CAPE IN THE PRESENCE OF GENERALLY 30-45KT OF 0-6KM DEEP LAYER SHEAR. THIS WOULD ALSO BE THE PART OF THE CWA STILL FAVORED FOR A POSSIBLE BRIEF TORNADO THREAT...WHETHER IT BE WITH ANY MORE DISCRETE CELLS THAT CAN MAINTAIN THEMSELVES FOR AWHILE...OR WITH POSSIBLE NOTCHES/BRIEF SPIN UPS ALONG THE BACK-END TRAILING SQUALL LINE. JUST CANNOT COMPLETELY IGNORE THIS THREAT GIVEN AROUND 20KT OF LOW-LEVEL 0-1KM SHEAR IN THE AREA. AS FOR THE EVOLUTION OF CONVECTION HEADING INTO THIS EVENING...SEE LITTLE REASON TO ARGUE WITH THE SOLUTION PRESENTED BY THE VARIOUS SHORT TERM MODELS...NAMELY THE 19Z HRRR. AS A RESULT...A GENERALLY AT-MOST MARGINALLY SEVERE CLUSTER OF CONVECTION WILL CONTINUE TO GRADUALLY MOVE ACROSS AND DEPART THE NORTHERN CWA...WHILE A HIGHER SEVERE THREAT CONTINUES IN SOUTHERN/SOUTHEAST COUNTIES EITHER FROM A CONTINUATION OF ONGOING CONVECTION...OR OTHER AT LEAST SEMI- DISCRETE STORMS THAT MIGHT MOVE INTO OUR AREA FROM JUST WEST- SOUTHWEST OF THE CWA. ASSUMING THAT ANY CONVECTION JUST NOW MOVING INTO FAR NORTHWEST NEB DOES NOT SURVIVE ALL THE WAY INTO OUR AREA...AREAS CURRENTLY BEHIND THE DEPARTING LINES/CLUSTERS OF CONVECTION SHOULD ESSENTIALLY BE DONE WITH ALL CONVECTION FOR THE AFTERNOON/EVENING. MEANWHILE...EVEN MOST OF THE SOUTHEAST CWA SHOULD SEE THE MAIN COVERAGE OF STORMS DEPART TO THE SOUTH- SOUTHEAST GENERALLY DURING THE 8PM-10PM TIME FRAME. JUST IN CASE SOME STORMS CONTINUE TO DEVELOP LATER TONIGHT ALONG/NEAR THE NORTHWARD INTERFACE OF THE LOW LEVEL OUTFLOW BOUNDARY AND THE NOSE OF THE LOW LEVEL JET BASED NEAR 850MB...LINGERED SOME SMALLER POPS IN FAR SOUTHERN/SOUTHEAST ZONES ALL THE WAY THROUGH 09Z...BUT THIS MIGHT BE PLENTY GENEROUS. OTHERWISE...THE CONVECTIVELY ENHANCED SYNOPTIC COLD FRONT WILL CONTINUE CROSSING THE CWA THROUGH TONIGHT...BRINGING PREVAILING NORTHWEST AROUND 10 MPH ONCE THE WIND FIELD RECOVERS FROM CONVECTIVE-EFFECTS. NUDGED DOWN LOW TEMPS SLIGHTLY...TONIGHT...RANGING FROM MID 50S NORTHWEST TO MID 60S FAR SOUTHEAST. BRIEFLY TURNING TO THE MONDAY DAYTIME HOURS...THIS IS STILL ONE OF THE ONLY FORECAST PERIODS TO STILL FEATURE NO MENTION OF SHOWERS/THUNDERSTORMS DURING THE NEXT WEEK...AS A BRIEF PERIOD OF WEAK SHORTWAVE RIDGING AND DOMINANT SURFACE HIGH PRESSURE OVERSPREAD THE CWA IN BETWEEN THE DEPARTING SHORTWAVE TROUGH...AND THE NEXT ONE THAT TAKES AIM ON THE AREA FOR TUESDAY. ALTHOUGH IT COULD STILL BE A CLOSE CALL AROUND SUNRISE OR SHORTLY AFTER...EXPECT ANY SHOWERS/STORMS TO BE FOCUSED AT LEAST 1-2 COUNTIES SOUTH-SOUTHEAST OF THE CWA MORE INTO CENTRAL/EASTERN KS DURING THE DAY. AT THE SURFACE...HIGH PRESSURE CENTERED TO THE NORTHWEST WILL PROMOTE FAIRLY LIGHT BUT STEADY 10-15 MPH NORTHWEST BREEZES FOR MUCH OF THE DAY. ASSUMING PLENTY OF SUNSHINE...MADE LITTLE CHANGE TO HIGH TEMPS...AIMING FROM LOW-MID 80S NEB ZONES AND MID-UPPER 80S KS ZONES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 419 PM CDT SUN JUN 1 2014 ALOFT: HIGH LATITUDE BLOCKING HIGHS CONT TO DOMINATE THE HEMISPHERE OVER THE BERING SEA AND FAR ERN CANADA. THE STAGNANT LONGWAVE PATTERN BETWEEN OVER THE USA IS SHOWING SOME CHANGES THAT HAVE PUT US BACK INTO THE PATH OF MORE ACTIVE WX. SPECIFICALLY...THE NEWLY DEVELOPED RIDGE OVER THE NE PACIFIC WILL MAINTAIN HEIGHTS AT OR BELOW NORMAL OVER THE WRN/CNTRL USA. THE PAST THREE CYCLES OF EC/GFS/GEM/UKMET ARE IN GENERAL AGREEMENT THAT A SHORTWAVE RIDGE WILL MOVE THRU TUE MORNING FOLLOWED BY A LOW- AMPLITUDE TROF. THE NEXT RIDGE ARRIVES WED FOLLOWED BY ANOTHER LOW- AMPLITUDE TROF WED NIGHT. IN THE MEANTIME...THE UPPER LOW CURRENTLY OVER AK WILL BE FORCED SE AND INTO THE CANADIAN PRAIRIES BY MID-WEEK AND THE UPSTREAM AND DOWNSTREAM BLOCKING WILL SLOW IT DOWN WITH HEIGHTS FALLING HERE. THAT MEANS A COOL DOWN AND PROBABLY THE COOLEST TEMPS WE/VE SEEN SINCE MID MAY. SURFACE: THE TAIL END OF THE COOL FRONT THAT MOVES THRU TODAY WILL LIFT N AS A WARM FRONT AND WILL BE NEAR THE KS-NEB BORDER BY DAWN TUE. LEE CYCLOGENESIS WILL OCCUR OVER CO...WITH A DRYLINE INTENSIFYING AND MIXING INTO WRN KS...CREATING A TRIPLE POINT WITH THE FRONT. THIS LOW WILL TRACK E ALONG THE KS-NEB BORDER WED NIGHT. CANADIAN HIGH PRES WILL BRIEFLY NOSE INTO THE REGION WED...WITH THE FRONT SAGGING TO THE KS-OK BORDER. BY THU AN OCCLUDING LOW WILL BE OVER SASKATCHEWAN...WITH A WARM FRONT FCST TO LIFT THRU THE FCST AREA. THIS WILL BE FOLLOWED BY ITS COLD FRONT THU NIGHT INTO FRI. THERE IS THEN SOME INDICATION THAT THE FRONT WILL STALL JUST S AND E OF THE FCST AREA. HAZARDS: WE ARE LOOKING A POTENTIAL FOR SIGNIFICANT SEVERE WX TUE AND TUE NIGHT. TSTMS WILL BE POSSIBLE AT TIMES THU-SAT. DID NOT LOOK AT POTENTIAL INTENSITY DUE TO ON-GOING EVENT AND TUE POTENTIAL. THE DAILY DETAILS... TUE: PLEASE CONT TO FOLLOW SPC SEVERE WX OUTLOOKS AND THE HAZARDOUS WX OUTLOOK /HWO/ AND THIS PRODUCT FOR WHAT IS LOOKING LIKE A SERIOUS SEVERE WX THREAT. THIS HAS POTENTIAL TO BE UPGRADED IN LATER SPC OUTLOOKS. LLJ-INDUCED STRONG WARM AIR ADVECTION/CONVERGENCE ASSOCIATED COULD INITIATE STORMS DURING THE MORNING HRS N OF THE WARM FRONT. IT APPEARS STORMS WILL INCREASE IN COVERAGE/INTENSITY THRU THE DAY AS LLJ INTENSIFIES...PROBABLY FORMING AN MCS. THESE STORMS WILL BE FORMING AT THE LEADING EDGE OF AN EML. THE STORMS WILL REINFORCE THE WARM FRONT AND BY AFTERNOON...ADDITIONAL MORE DISCRETE TSTMS SHOULD ERUPT ALONG THE DRYLINE...WARM FRONT AND TRIPLE POINT. WHILE SEVERE HAIL WILL BE THE PRIMARY THREAT WITH THE MCS...VERY LARGE HAIL AND TORNADOES WILL BE THE THREATS WITH THESE AFTERNOON STORMS. USE OUR HIGH TEMPS OVER S-CNTRL NEB WITH CAUTION. THEY WILL DEPEND ON CLOUDS/RAIN. WE CURRENTLY HAVE 77-84F ALONG AND N OF I-80...BUT MUCH OF THIS AREA COULD END UP JAMMED IN THE LOW-MID 70S. ON THE WARM SIDE OF THE FRONT...HIGHS WERE RAISED SEVERAL DEGREES. STOCKTON AND PLAINVILLE WILL BE CLOSE TO 100F. WINDY S OF THE WARM FRONT! 09Z SREF CONTS TO LOOK THREATENING WITH MLCAPE UP TO 3000 J/KG. FALLING PRES TO THE W WILL KEEP SURFACE WINDS BACKED WITH SIGNIFICANT CURVATURE IN FCST HODOGRAPHS. TUE NIGHT: ON-GOING TSTMS ARE LIKELY TO CONSOLIDATE AND GROW INTO AN MCS THAT PROPAGATES E WITH THE SFC LOW. SO TSTMS WILL COME TO AN END HERE. WED: BREEZY IN COOL AIR ADVECTION. SHOULD SEE A DECENT CU FIELD DEVELOP OVER S-CNTRL NEB...MOST VIGOROUS N OF I-80. CANT RULE OUT A SHWR OR A COUPLE SPRINKLES N OF HWY 92. THU: COULD SEE A COULD SHWRS/TSTMS WITH THE WARM FRONTAL PASSAGE. GFS SOUNDINGS SUGGEST A CAP. FRI: SCATTERED SHWRS/TSTMS WITH COLD FRONTAL PASSAGE. SAT: TURNING COOLER THAN NORMAL. SCATTERED SHWR/TSTM POTENTIAL CONTS. SUN: PROBABLY DRY UNDER HIGH PRES. CONTINUED COMFORTABLY COOL. && .AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z MONDAY EVENING) ISSUED AT 715 PM CDT SUN JUN 1 2014 CONFIDENCE IS FAIRLY HIGH IN VFR CEILING/VISIBILITY THROUGH THE NEXT 24 HOURS...ALONG WITH SHOWER/STORM-FREE CONDITIONS. SURFACE WIND DIRECTION THROUGH THE MAJORITY OF THE PERIOD WILL PREVAIL FROM A NORTHWESTERLY DIRECTION GENERALLY NO MORE THAN 10-15KT...BUT RIGHT AWAY THIS EVENING DIRECTION WILL BE SOMEWHAT VARIABLE AND POSSIBLY GUSTY DUE TO EFFECTS OF EARLIER THUNDERSTORMS. THE ONLY LOW-PROBABILITY CAVEATS TO THIS FORECAST ARE 1) COULD STORMS WELL TO THE NORTHWEST OVER WESTERN NEB HOLD TOGETHER AND REACH KGRI LATER THIS EVENING AND 2) COULD THERE BE ANY LIGHT FOG OVERNIGHT DUE TO ENHANCED LOW LEVEL MOISTURE FROM RAINFALL. FOR NOW HAVE DEEMED THE PROBABILITY OF BOTH OF THESE THINGS LOW ENOUGH TO OMIT...BUT THEY BEAR WATCHING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...ROSSI SHORT TERM...PFANNKUCH LONG TERM...HALBLAUB AVIATION...PFANNKUCH
Hazardous weather outlook, Jun 1, 8:15 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 815 PM CDT SUN JUN 1 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 030115- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 815 PM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS REMAIN POSSIBLE TONIGHT IN TWO PRIMARY AREAS...ONE ACROSS NORTH CENTRAL KANSAS...AND THE OTHER GENERALLY WEST OF A LINE EXTENDING FROM ORD TO ALMA NEBRASKA. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS GREATLY DIMINISHED...STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS UP TO AROUND 50 MPH CANNOT BE RULED OUT IN THE WESTERN PART OF THE FORECAST AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...THE BEST CHANCES WILL BE TUESDAY INTO TUESDAY EVENING...MAINLY NORTH OF THE NEBRASKA AND KANSAS STATE LINE. HOWEVER...TUESDAY AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM THE STATE LINE SOUTHWARD INTO NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL BE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES. THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT TIMES ACROSS THE OUTLOOK AREA. UNCERTAINTY CONTINUES WITH TIMING AND LOCATION...SO STAY UP TO DATE TO THE LATEST FORECASTS REGARDING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Special weather statement, Jun 1, 6:07 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 607 PM CDT SUN JUN 1 2014 NEZ087-012345- THAYER NE- 607 PM CDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THAYER COUNTY UNTIL 645 PM CDT... AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ALEXANDRIA...OR 30 MILES NORTH OF BELLEVILLE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDRIA AND GILEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4032 9755 4034 9737 4014 9737 4011 9747 TIME...MOT...LOC 2306Z 249DEG 30KT 4024 9742 FAY
Local storm report, Jun 1, 6:18 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL OSBORNE 39.44N 98.70W
06/01/2014 E1.50 INCH OSBORNE KS TRAINED SPOTTER
TIME ESTIMATED FROM RADAR
&&
GUERREROSpecial weather statement, Jun 1, 6:25 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT SUN JUN 1 2014 KSZ019-020015- MITCHELL KS- 625 PM CDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY UNTIL 715 PM CDT... AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VICTOR...OR 13 MILES SOUTH OF BELOIT...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIMPSON AND VICTOR. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA. LAT...LON 3936 9830 3940 9793 3922 9793 3922 9828 TIME...MOT...LOC 2325Z 265DEG 33KT 3928 9818 FAY
Local storm report, Jun 1, 6:26 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN ALTON 39.47N 98.95W
06/01/2014 M3.80 INCH OSBORNE KS TRAINED SPOTTER
&&
GUERREROLocal storm report, Jun 1, 6:28 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WEBBER 39.93N 98.04W
06/01/2014 JEWELL KS PUBLIC
LARGE TREE LIMBS BROKEN IN WEBBER. REPORT RECEIVED VIA
RADIO STATION IN SUPERIOR.
&&
SROSSILocal storm report, Jun 1, 7:25 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM LIGHTNING ARAPAHOE 40.31N 99.90W
06/01/2014 FURNAS NE TRAINED SPOTTER
LIGHTNING STRUCK CHURCH AND RESULTED IN FIRE THAT BURNED
PART OF STEEPLE. TIME ESTIMATED FROM RADAR
1246 PM HAIL JOHNSON LAKE 40.68N 99.85W
06/01/2014 M1.00 INCH GOSPER NE TRAINED SPOTTER
BRIEF DOWN POUR COVERED GROUND IN HAIL RANGING IN SIZE
FROM PEAS TO QUARTERS.
1250 PM HAIL LEXINGTON 40.78N 99.74W
06/01/2014 E0.50 INCH DAWSON NE TRAINED SPOTTER
HAIL UP TO AROUND DIME SIZE ONGOING
0106 PM TSTM WND GST ORD AIRPORT 41.62N 98.95W
06/01/2014 M51.00 MPH VALLEY NE ASOS
OUTFLOW BOUNDRY MOVING THROUGH ORD AIPORT. 51MPH GUST
RECORDED.
0130 PM TSTM WND GST SUMNER 40.95N 99.51W
06/01/2014 E50.00 MPH DAWSON NE PUBLIC
0202 PM HAIL KEARNEY 40.70N 99.08W
06/01/2014 E0.50 INCH BUFFALO NE PUBLIC
SECOND INSTANCE OF HAIL UP TO DIME SIZE IN THE LAST HOUR
0204 PM HAIL 1 W CAMBRIDGE 40.28N 100.19W
06/01/2014 M1.00 INCH FURNAS NE TRAINED SPOTTER
QUARTER SIZED HAIL WITH A 60 MPH WIND GUST.
0352 PM HAIL 5 W ALTON 39.47N 99.04W
06/01/2014 E1.00 INCH OSBORNE KS BROADCAST MEDIA
0359 PM HAIL 7 E LONG ISLAND 39.95N 99.40W
06/01/2014 E0.88 INCH PHILLIPS KS PUBLIC
ESTIMATED 50 MPH WIND SPEEDS AS WELL.
0411 PM HAIL 2 E WOODSTON 39.45N 99.06W
06/01/2014 E0.88 INCH ROOKS KS 911 CALL CENTER
0412 PM FLOOD KEARNEY 40.70N 99.08W
06/01/2014 BUFFALO NE 911 CALL CENTER
REPORTS OF STREET FLOODING AROUND KEARNEY.
0421 PM HAIL ALTON 39.47N 98.95W
06/01/2014 E1.00 INCH OSBORNE KS TRAINED SPOTTER
0422 PM HEAVY RAIN 1 E KEARNEY 40.70N 99.07W
06/01/2014 M2.19 INCH BUFFALO NE AMATEUR RADIO
0428 PM HAIL STOCKTON 39.44N 99.27W
06/01/2014 E1.00 INCH ROOKS KS TRAINED SPOTTER
0441 PM HEAVY RAIN 3 W ORLEANS 40.13N 99.51W
06/01/2014 E3.00 INCH HARLAN NE PUBLIC
PUBLIC EST 3.0 INCHES OF RAIN. UNOFFICIAL RAIN GAUGE WAS
USED.
0443 PM HAIL 8 SE WOODSTON 39.37N 99.01W
06/01/2014 E1.00 INCH OSBORNE KS 911 CALL CENTER
UP TO QUARTER SIZE
0445 PM HEAVY RAIN 2 W ORLEANS 40.13N 99.49W
06/01/2014 M2.41 INCH HARLAN NE MESONET
AUTOMATED RIVER GAUGE MEASUREMENT SINCE 11 AM. MOST OF
THIS FELL BTWN 315-400 PM.
0448 PM FLOOD 4 NW ORLEANS 40.17N 99.51W
06/01/2014 HARLAN NE 911 CALL CENTER
TWO AREAS OF FLOODING BETWEEN ORLEANS AND OXFORD ALONG
HWY 136. TWO SPOTS ALONG HWY 136 WERE REPORTED WITH 30 TO
40FT OF ROAD UNDER 3 TO 4 INCHES OF WATER. LOCATION
APPROXIMATED.
0500 PM HAIL ALTON 39.47N 98.95W
06/01/2014 E1.75 INCH OSBORNE KS TRAINED SPOTTER
0508 PM TSTM WND GST BURR OAK 39.87N 98.30W
06/01/2014 E60.00 MPH JEWELL KS CO-OP OBSERVER
VIS DROPPED DOWN TO 1 BLOCK WITH HEAVY RAIN. EST 60 MPH
WINDS
0520 PM HAIL OSBORNE 39.44N 98.70W
06/01/2014 E1.50 INCH OSBORNE KS TRAINED SPOTTER
TIME ESTIMATED FROM RADAR
0520 PM HAIL OSBORNE 39.44N 98.70W
06/01/2014 E1.00 INCH OSBORNE KS LAW ENFORCEMENT
0520 PM TSTM WND GST OSBORNE 39.44N 98.70W
06/01/2014 M59.00 MPH OSBORNE KS MESONET
0528 PM TSTM WND GST NATOMA 39.19N 99.02W
06/01/2014 M51.00 MPH OSBORNE KS MESONET
TIME ESTIMATED FROM RADAR. EXACT TIME FROM THE MESONET
STATION N/A.
0530 PM TSTM WND DMG WEBBER 39.93N 98.04W
06/01/2014 JEWELL KS PUBLIC
LARGE TREE LIMBS BROKEN IN WEBBER. REPORT RECEIVED VIA
RADIO STATION IN SUPERIOR.
0540 PM HEAVY RAIN SMITH CENTER 39.78N 98.78W
06/01/2014 M2.30 INCH SMITH KS AMATEUR RADIO
TOTAL SINCE NOON.
0544 PM HEAVY RAIN BLADEN 40.32N 98.60W
06/01/2014 M2.30 INCH WEBSTER NE AMATEUR RADIO
TOTAL SINCE NOON.
0625 PM HEAVY RAIN ALTON 39.47N 98.95W
06/01/2014 M3.80 INCH OSBORNE KS TRAINED SPOTTER
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:10 PM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 30 hr |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.